Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 29, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Nov 5, 2020, 1:37 PM PST for 4 counties in Nevada. It took effect at Nov 6, 2020, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2020, 1:37 PM PST (21:37 UTC)
- In effect from
- Nov 6, 2020, 10:00 AM PST
- Expired
- Nov 6, 2020, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WWUS85 KLKN 052137 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 137 PM PST Thu Nov 5 2020 NVZ425>427-061545- /O.NEW.KLKN.FW.W.0029.201106T1800Z-201107T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 137 PM PST Thu Nov 5 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM PST Friday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * TIMING...Winds will increase ahead of a strong cold front Friday late morning and continue through Friday early evening. * Winds...South-Southwest 20 to 30 mph with gusts up to 50 mph. Locally higher gusts of 50 to near 60 mph possible along ridges. * Relative Humidity...10 to 15 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Any fires that develop will likely spread rapidly. Avoid outdoor burning or activities that could cause a spark! PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
161 WWUS85 KLKN 060937 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 137 AM PST Fri Nov 6 2020 NVZ425>427-070300- /O.CON.KLKN.FW.W.0029.201106T1800Z-201107T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 137 AM PST Fri Nov 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * TIMING...Winds will increase ahead of a strong cold front Friday late morning and continue through Friday early evening. * Winds...South 20 to 30 mph with gusts up to 50 mph...closer to 60 mph along ridges and in mountains. * Relative Humidity...10 to 15 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Any fires that develop will likely spread rapidly. Avoid outdoor burning or activities that could cause a spark! PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
881 WWUS85 KLKN 062219 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 219 PM PST Fri Nov 6 2020 NVZ425>427-070300- /O.CON.KLKN.FW.W.0029.000000T0000Z-201107T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 219 PM PST Fri Nov 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * TIMING...Winds will continue to be windy through the early evening. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...10 to 15 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Any fires that develop will likely spread rapidly. Avoid outdoor burning or activities that could cause a spark! PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
493 WWUS85 KLKN 070307 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 707 PM PST Fri Nov 6 2020 NVZ425>427-070415- /O.EXP.KLKN.FW.W.0029.000000T0000Z-201107T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 707 PM PST Fri Nov 6 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... RH has increased above critical thresholds thus the Red Flag is allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Nov 5, 1:04 AM PST, 12 hours 33 minutes earlier.
Area forecast discussion, Nov 5, 1:04 AM PST, 12 hours 33 minutes before
Area Forecast Discussion National Weather Service Elko NV 104 AM PST Thu Nov 5 2020 .SYNOPSIS...Fair and warm Thursday, then a change in the weather beginning Friday. A strong cold front will bring strong winds Friday with areas of blowing dust. Rain will move in from the northwest and move across the Great Basin to the southeast through the weekend. Rain turns to snow Saturday overspreads the region through Sunday. Most valleys will get a mix of rain and snow without much sticking. Mountains, though, will get a few to several inches of snow. Check the weather forecast for your destination and route before you go. && .SHORT TERM...Today through Friday. Digging trough over the eastern Pacific with zonal flow over the Great Basin this morning will buckle as trough moves east. The trough has deep cold air in it and the western side trajectories are cold...straight outta the north. One more warm day today but then Friday turns windy as the front approaches. Blowing dust in eastern and central Nevada, with rain moving into northwest Nevada and progressing southwest across the state. Temps drop precipitously...but remain above normal Friday. Will seem colder with clouds and rain and wind. By Friday afternoon, rain will turn to snow in the upper elevations of Humboldt County, possibly far northern Elko County mountains, and higher terrain in central Nevada such as the Toiyabe Range. .LONG TERM...Friday night through next Wednesday The upcoming weekend is the kickoff to an active pattern. By Saturday afternoon most of the rain should have changed over to snow, with lower valleys seeing a wintry mix. Honing in on snowfall totals for valleys/relatively lower elevations is still a little “iffy” due to timing issues. The this time though, it looks like valleys may see approximately an inch or two, and higher elevations in the mountains could see totals closer to the 6 to 10 inch range. These totals depend on when the rain-to-snow changeover occurs. Our region has seen record warmth in the days leading up to this cold front/low pressure system, and initial snowfall may have difficulty sticking in some locations, making snowfall totals even more difficult to confidently pin down. The low pressure system, and its accompanying cold front responsible for this weather, move out of the region and weather conditions should calm down by the late Sunday/early Monday time frame. Midweek, a round of light snowfall may be on deck for northern Nevada as another system clips the region. A dusting of snow for northern valleys, and an inch or two for the northern mountains looks like the most likely result from this system. Cold air moves in, and holds strong through the long term. Afternoon highs over the weekend only reach into the 20s and 30s, and try to “warm up” into the 30s and 40s next week. Overnight lows should mostly be in the single digits and teens, but typically colder places like the Wildhorse area could see below zero lows. && .AVIATION...VFR with near record warm temperatures will continue at all TAF sites in northern and central Nevada through Thursday. As a heads up, a strong cold front is forecast to move eastward across the state on Friday into Saturday bringing windy and colder conditions along with light rain showers changing to snow showers. Note: AMD NOT SKED at KBAM due to AWOS erratic non-representative VIS sensor readings. && .FIRE WEATHER...Warm and dry Thursday. A cold front moves into Nevada Friday, with winds turning northwest and gusty in northwest Nevada. Central and eastern Nevada will become windy with gusts to over 40 mph Friday, and blowing dust. Min RH's will be near critical in central and eastern Nevada Friday afternoon. Rain will move across the Great Basin through Friday and turn to snow beginning Friday night. By Saturday, winds will decrease but remain gusty. Minimum RH's will recover dramatically. Many areas will get wetting rains/snows Friday night into Sunday. Mountains will get a few to several inches of snow. Temperatures will continue to drop to well below normal levels and remain there for the rest of the week. Northern Nevada will keep a chance for snow showers through the week. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/84/96/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 1:51 PM PST | Wind Advisory | LKN | Eureka, Lander, Nye, White Pine | 29 hr |
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.